MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX TAA; LASER THERAPY PRODUCT

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX TAA; LASER THERAPY PRODUCT
Model Number HG-18-90-32
Medical Device Problem Codes Failure to Unfold or Unwrap (1669); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An heli-fx endo-anchoring system was attempted to be used along with a valiant stent graft which was implanted in an endovascular procedure to treat an endoleak in a non-medtronic stent graft implanted 2 years ago in the distal portion close to the celiac trunk it was reported that during the procedure, after the first two endoanchors had been implanted, deflection issues were encountered it was noted that after the second endoanchor was implanted it appeared to dislodge the radiopaque marker on the guide, it was reported the marker could not be captured.The procedure was successfully completed with another device.The cause of the event is unknown.No additional clinical sequelae were reported, and the patient is fine.
 
Additional Manufacturer Narrative
Product analysis: a 27 second video was received showing the heli-fx guide control knob being rotated with no deflection evident at the tip.The video confirmed the deflection issue as reported.Product analysis: device decontaminated with cidex-opa pending further device testing to support the final product analysis findings.The guide and dilator were returned for analysis.Deformation was visible to the inner curve of the guide tip.Severe delamination of the inner was observed at the guide tip.The control knob was rotated; however, the tip did not deflect.The handle was taken apart.The kevlar was observed loosely wound around the reel.On removal it was observed that the kevlar cord had been severed.The tip was cut longitudinally to expose the braid wire and kevlar cord liner.Excessive delamination of the inner and damage to the braid wire was observed.The reported deflection issue was confirmed through analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Film evaluation summary the reported detached marker could be confirmed on the films provided; however, the cause of the event could not be confirmed.Deflection issues could not be assessed on the still image provided.Procedural angiogram showing deployment of the endoanchors were not received for a thorough analysis of the event.Analysis of the returned films did not reveal any obvious anatomical anomalies that may have led to the reported issues, but this could not be fully assessed.Additional info received; it was confirmed the applier was fully advanced to the tip of the guide before the deflation difficulties occurred.There was no observed damage noted to the guide.There were no difficulties in removing the applier from the guide and there was no damage to the applier when it was removed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
It was reported that no other device was used to recover the free marker.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX TAA
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11358699
Report Number9612164-2021-00736
Device Sequence Number14480173
Product Code OTD
UDI-Device Identifier00763000025281
UDI-Public00763000025281
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2021
Device Model NumberHG-18-90-32
Device Catalogue NumberHG-18-90-32
Device Lot Number0009638215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer03/18/2021
04/26/2021
06/09/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date04/12/2021
05/25/2021
06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight75